MAUDE Adverse Event Report: TELEFLEX MEDICAL SDN. BHD. RUSCH FLEXI-SET CUFFED 7.0MM; TUBE, TRACHEAL (W/WO CONNECTOR

TELEFLEX MEDICAL SDN. BHD. RUSCH FLEXI-SET CUFFED 7.0MM; TUBE, TRACHEAL (W/WO CONNECTOR
Model Number IPN044685
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "[on] (b)(6) 2021 5:19pm pt intubated in the or with 7.0 teleflex ett.In icu - (b)(6) am pt had peak ventilator pressures of 10 - 11 cm h20 then they began reading 34-38 cm h2o, patient was agitated and had difficulty passing a suction catheter.(b)(6) 12:29pm removed the ett and reintubated, ventilator peak pressures returned to baseline of 10-11 cm h20".Patient condition reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The actual device sample was not returned for evaluation; therefore, one sample was retrieved from a production lot at the manufacturing facility.A visual inspection was conducted on the production sample and no defects were observed.Functional testing was also performed and the cuff was inflated to 25mbar using calibrated endotest.The cuff was able to maintain pressure.The sample was then immersed in water and no air bubbles were observed flowing out from the cuff indicating no leaks.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed.From the customer description it seems that there's a possibility that the tube was leaking during use or there was a kink that was blocking the air to the patient; however, without the actual sample the real root cause could not be determined.
 
Event or Problem Description
It was reported "[on] 4/15/21 5:19pm pt intubated in the or with 7.0 teleflex ett.In icu - april 16 am pt had peak ventilator pressures of 10 - 11 cm h20 then they began reading 34-38 cm h2o, patient was agitated and had difficulty passing a suction catheter.April 16 - 12:29pm removed the ett and reintubated, ventilator peak pressures returned to baseline of 10-11 cm h20".Patient condition reported as "fine".

Brand Name
RUSCH FLEXI-SET CUFFED 7.0MM
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR
Manufacturer (Section D)
TELEFLEX MEDICAL SDN. BHD.
perak, west malaysia
MDR Report Key11843248
Report Number8040412-2021-00135
Device Sequence Number11490751
Product Code BTR
UDI-Device Identifier04026704547616
UDI-Public04026704547616
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K961837
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/28/2025
Device Model NumberIPN044685
Device Catalogue Number504570
Device Lot NumberKME20K2057
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VENTILATOR; VENTILATOR